Hail, Richland
- When
- April 10, 7:59 PM CST
- Where
- Richland County, 0.58 mi W of Jonesburg
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.530, -91.760
Hail up to golf ball size fell north of Rayville.
A cold front moving across the region brought showers and thunderstorms to the area. One storm produced large hail in Richland Parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A cold front moving across the region brought showers and thunderstorms to the area. One storm produced large hail in Richland Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 10, 2:37 PM CST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 337 PM CDT TUE APR 10 2012 .DISCUSSION...TONIGHT THROUGH WEDNESDAY NIGHT...AS EXPECTED SOME SHOWERS AND STORMS HAVE BEEN POPPING UP ACROSS MY WEST AND NORTH THIS AFTERNOON. WITH THE COLD FRONT JUST NOW BEGINNING TO IMPEDE UPON THE NORTHERN HALF OF THE CWA...THIS WILL LIKELY CONTINUE TO BE THE TREND FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. A FEW STORMS COULD BE ON THE STRONG SIDE LATE THIS AFTERNOON INTO THE EVENING...AND CAPABLE OF PRODUCING 40-50 MPH WINDS AND HAIL. SOME MODELS...HIGH-RES AND GLOBAL...CONTINUE TO WANT TO DEVELOP ACTIVITY WELL TO MY NORTHWEST AND RACE IT ACROSS THE CWA ALONG THE FRONT DURING THE OVERNIGHT HOURS. I'LL RAISE POPS A BIT IN MY WEST TONIGHT NOT IGNORING THE POTENTIAL THAT A "SURPRISE" EMBEDDED IN NORTHWEST FLOW COULD INDEED HAPPEN. ALTHOUGH I'M CURRENTLY NOT SEEING ANY WAVE/DISTURBANCE UPSTREAM TO REALLY SET OFF ANY COMPLEX OF CONVECTION...CONSIDERING WE'RE ON THE WESTERN PERIPHERY OF A BROAD UPPER TROUGH...THE FRONT DROPPING THROUGH...AND STRONG NORTHWEST FLOW ALOFT OVER THE REGION...ATTENTION WILL HAVE TO BE PAID UPSTREAM TONIGHT FOR ANY SUCH ACTIVITY DEVELOPING AND AFFECTING THE FORECAST AREA. WITH THAT SAID THOUGH...SIMPLY WITH THE FRONT PUSHING THROUGH...I'LL NOT RULE OUT AT A MINIMUM AN ISOLATED SHOWER OR STORM OVERNIGHT...AGAIN MAINLY IN THE WEST. HIGH PRESSURE WILL IMMEDIATELY BUILD SOUTH AND INTO THE FORECAST BEHIND THE FRONT THIS EVENING INTO WEDNESDAY. LOOK FOR COOLER AND NOTICEABLY DRIER CONDITIONS DURING THE DAY AND NIGHT WEDNESDAY. HIGHS WEDNESDAY AFTERNOON WILL TOP OUT FROM AROUND 70 ALONG THE HIGHWAY 82 CORRIDOR TO THE UPPER 70S IN THE SOUTH ALONG THE HIGHWAY 84 CORRIDOR. MEANWHILE LOWS WEDNESDAY NIGHT WILL BE CHILLY AS THEY GENERALLY RANGE FROM THE LOWER 40S...ALTHOUGH SOME RURAL SPOTS COULD DIP INTO THE UPPER 30S...ACROSS EAST MISSISSIPPI...TO THE MIDDLE 50S ACROSS NORTHEAST LOUISIANA. /19/ THURSDAY THROUGH TUESDAY...EXTENDED MODELS AND ENSEMBLES HAVE COME INTO A GENERAL AGREEMENT ON THE GENERAL PATTERN FOR THE PERIOD. THERE ARE SOME DIFFERENCES IN MODELS AND ENSEMBLES AS WE GO INTO TUESDAY OF NEXT WEEK. AS WE GO INTO THURSDAY UPPER RIDGING WILL DEVELOP OVER THE REGION FROM THE SOUTHERN PLAINS. THIS WILL PROVIDE SOME MODERATION IN HIGHS AND LOWS FROM THE WEST. LATEST GUIDANCE ON THE GFS TRIES TO HOLD OFF ANY RAIN CHANCES UNTIL FRIDAY NIGHT IN THE NORTHWEST DELTA REGION...WHILE THE EURO GIVES SOME VERY LIGHT QPF FOR THURSDAY INTO FRIDAY. OPTED TO GO WITH THE DRYER GFS UNTIL FRIDAY NIGHT. FOR THE WEEKEND THE EASTERN PACIFIC TROUGH WILL DIG INTO THE SOUTHWEST CONUS. THIS WILL PROVIDE GOOD SOUTHWEST FLOW ALOFT OVER THE REGION. THERE WILL BE ENOUGH INSTABILITY AND PRECIP WATER FOR LOW END CHANCES OF CONVECTION DURING THIS TIME. FOR EARLY NEXT WEEK OUR CHANCES OF RAIN WILL INCREASE SOME AS PRECIPITABLE WATER INCREASES ON MONDAY. FOR TUESDAY THE UPPER TROUGH WILL APPROACH THE ARKLAMISS REGION. THIS WILL PROVIDE SOME INCREASE IN SHEAR...UPPER DIVERGENCE...A COLD FRONT AND SOME JET DYNAMICS FOR CONCERN FOR SOME STRONG POSSIBLY SEVERE STORMS ON TUESDAY. IT IS JUST OUTSIDE OF THE HWO INFLUENCE...WILL SEE IF MODELS SHOWS SOME CONSISTENCY IN FUTURE RUNS. HALF OF THE ENSEMBLES PLACE A CLOSED LOW AROUND THE SOUTHERN PLAINS WITH THE UPPER TROUGH...WHILE OTHER MODELS HAD AN OPEN TROUGH EXTENDING FROM THE UPPER MS VALLY TO THE SOUTHERN PLAINS. AS FAR AS TEMPS ARE CONCERNED WENT WITH A BLEND OF MEX, GMOS AND ENSEMBLE GUIDANCE. ON POPS WENT WITH A BLEND OF MEX AND MEN ENSEMBLE GUIDANCE. /17/ && .AVIATION...VFR BROKEN CLOUDS 4-6K FT AND ABOVE WILL BE WIDESPREAD THROUGH THIS EVENING AND TONIGHT. ISOLATED SHRA AND TSRA WILL BE MOVING SEWD AT 15-25 MPH ALONG AND AHEAD OF A COLD FRONT THAT HAS REACHED A CLEVELAND TO GRENADA TO ABERDEEN LINE. A FEW STRONG TSRA ARE ALSO POSSIBLE MAINLY ALONG AND W OF THE MS RIVER BEFORE 01Z THIS EVENING. THAT FRONT WILL SLOWLY DROP SWD TO NEAR THE I-20 CORRIDOR 03-05Z TONIGHT PUSHING INTO OUR S PORTIONS ALONG HIGHWAY 84 LATE OVERNIGHT ABOUT 10-13Z. NLY WINDS PICK UP 11-16KTS JUST BEHIND THE FRONT AND BECOME WIDESPREAD EARLY ON WEDNESDAY...NLY GUSTS COULD REACH 20KTS AT MIDDAY WEDNESDAY. SKIES SHOULD CLEAR OFF COMPLETELY WEDNESDAY AFTERNOON. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 52 73 45 76 / 10 4 1 6 MERIDIAN 48 74 39 75 / 9 5 2 2 VICKSBURG 52 75 47 77 / 15 4 1 11 HATTIESBURG 58 78 47 79 / 9 5 4 3 NATCHEZ 56 76 50 75 / 15 13 7 14 GREENVILLE 50 71 45 72 / 15 5 1 12 GREENWOOD 47 70 41 73 / 14 5 1 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 121 PM CDT TUE APR 10 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>061- 111830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 121 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND SOUTHWEST PORTIONS OF MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG STORMS WILL BE POSSIBLE THROUGH EARLY EVENING WITH THE POTENTIAL FOR GUSTY WINDS OF 50 MPH AND HAIL UP TO THE SIZE OF NICKELS. A COLD FRONT MOVING THROUGH THE DELTA REGION THIS AFTERNOON WILL TRACK SLOWLY SOUTHWARD TONIGHT...EXITING THE REGION WEDNESDAY. STRONG THUNDERSTORMS MAY DEVELOP IN THE VICINITY OF THE FRONT MAINLY SOUTHWEST OF A LAKE VILLAGE ARKANSAS TO VICKSBURG TO MEADVILLE MISSISSIPPI LINE BEFORE 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH MONDAY. MSZ018-019-025>039-041>046-048>052-054>058-062>066-072>074-111830- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 121 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
MSZ043-048-049-102340- RANKIN MS-MADISON MS-HINDS MS- 613 PM CDT TUE APR 10 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 PM CDT TUE APR 10 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 35 TO 45 MPH WINDS WAS LOCATED OVER GLUCKSTADT AT 612 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM WILL MOVE OVER THE ROSS BARNETT RESERVOIR OVER THE NEXT 10 TO 15 MINUTES. PLEASE TAKE EXTRA PRECAUTIONS IF ON OR NEAR THE WATER. ANY WEATHER RELATED RISK WILL END WITHIN THE HALF HOUR ACROSS THE RESERVOIR AREA. VERY HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM. PEOPLE IN EAST CENTRAL HINDS...SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3230 8996 3229 9023 3263 9021 3264 9000 TIME...MOT...LOC 2312Z 359DEG 16KT 3254 9010 JA
MSZ043-048-049-110005- RANKIN MS-MADISON MS-HINDS MS- 637 PM CDT TUE APR 10 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 637 PM CDT TUE APR 10 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MADISON AT 635 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM WILL IMPACT PORTIONS OF RIDGELAND...EASTERN PORTIONS OF METRO JACKSON AND PORTIONS OF PEARL. PLEASE TAKE PRECAUTIONS AS THIS STORM CROSSES IS NOW CROSSING THE SOUTH END OF THE ROSS BARNETT RESERVOIR. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EXTREME EAST CENTRAL HINDS...SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3226 8995 3225 9019 3253 9014 3252 8997 TIME...MOT...LOC 2335Z 359DEG 16KT 3243 9008 JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 SE MADISON 32.43N 90.09W
04/10/2012 E0.50 INCH MADISON MS PUBLIC
&&
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 ENE MADISON 32.46N 90.09W
04/10/2012 E0.88 INCH MADISON MS PUBLIC
REPORTED ALONG RICE ROAD
&&
DLLAZ007-015-110130-
RICHLAND LA-MOREHOUSE LA-
758 PM CDT TUE APR 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT TUE APR 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTHWEST OF START AT 758 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN MOREHOUSE AND NORTH CENTRAL RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3273 9203 3261 9166 3241 9177 3248 9194
3252 9191 3259 9194 3263 9193 3264 9193
3265 9192 3268 9197 3270 9198 3269 9204
TIME...MOT...LOC 0058Z 294DEG 15KT 3261 9197
JALAZ007-015-110150-
RICHLAND LA-MOREHOUSE LA-
817 PM CDT TUE APR 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT TUE APR 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF START AT 818
PM CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL MOREHOUSE AND CENTRAL RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3269 9194 3257 9163 3237 9175 3248 9195
3252 9191 3259 9194 3263 9193 3264 9193
3265 9192 3267 9196
TIME...MOT...LOC 0118Z 298DEG 11KT 3256 9190
EECThe Jackson/Brandon,MS radar (KDGX), 169 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
1 hail. Local standard time, as filed.
Hail up to golf ball size fell north of Rayville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374410.